Diamox and pregnancy with PTC?

I was diagnosed with PTC or IIH back in early 2007. I was put on Diamox 500mg 2x a day, but stopped when I became pregnant back in June.

Now at 17 weeks, only after gaining 3 lbs as per my doctor, my vision is getting very bad, my headaches are out of control. I have had visual loss before starting my meds for Diamox (blind spots and visual field loss).

Is it really okay to start the Diamox again?? My docs say it is a cat C and it outweighs the risks of going blind but I am scared it will hurt the baby.

My only other options are more spinal taps or a surgery to put in a shunt. I am scared of both of those. The meds do seem like the less scary option.

It took us a year to get pregnant and I don't want to lose the baby. Has anyone taken Diamox during pregnancy? If so what was your dose?? Thank you.

2 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    I have not but wanted to find you some resources

    ask them at this group- http://health.groups.yahoo.com/group/livingwithptc...

    http://www.climber.org/gear/diamox.html -says caused limb deformities in mice but that was it- you are past that point, I would wait till I believe it is 20 weeks when the female genitals are fully formed and then no matter what nothing can come out deformed just maybe small

    http://www.findmemyhouse.com/ptc/news2001.html they have something that came up on search but I could not find it when I went to page, email them they look like they know what they are about.

    http://groups.msn.com/pseudotumorcerebri/valerie.m... - this lady says what her pregnancies were like and when she went back on her meds email her too!!!

    • Login to reply the answers
  • 5 years ago

    Actually almost all of the medicines provides an instruction at the back regarding with the possible side effects that you might experience while using the medication. It is the same with the case of pregnant women wherein they were instructed to consult a doctor first in order to avoid problems. In your case, maybe you should ask your doctor first if taking this medication could worsen your case or you can go to other doctor to ask for a second opinion regarding with your safety of taking Diamox again. Do a google with pharmacyescrow.org/s3100-s-DIAMOX ... for more information.

    • Login to reply the answers
Still have questions? Get your answers by asking now.